Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 254, NWS Amarillo, TX

August 8, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2016, 6:22 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 6:22 PM CDT (23:22 UTC)
Expired
Aug 8, 2016, 7:15 PM CDT
In force
53 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 145 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

056 
WUUS54 KAMA 082322
SVRAMA
TXC211-295-357-393-090015-
/O.NEW.KAMA.SV.W.0254.160808T2322Z-160809T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON AUG 8 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
  LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 715 PM CDT

* AT 621 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BOOKER TO 15 MILES NORTHWEST OF LORA...MOVING
  EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...CANADIAN...BOOKER...FOLLETT...DARROUZETT AND WOLF CREEK
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3577 10037 3584 10097 3650 10066 3650 10006
TIME...MOT...LOC 2321Z 268DEG 18KT 3642 10053 3593 10072 

HAIL...1.00IN
WIND...60MPH
 
$$

WARD
3 follow-up statements
349 
WWUS54 KAMA 082340
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT MON AUG 8 2016

TXC211-295-357-393-090015-
/O.CON.KAMA.SV.W.0254.000000T0000Z-160809T0015Z/
ROBERTS TX-HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-
640 PM CDT MON AUG 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN ROBERTS...NORTHWESTERN HEMPHILL...SOUTHWESTERN
LIPSCOMB AND SOUTHEASTERN OCHILTREE COUNTIES...

AT 639 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF DARROUZETT TO 13 MILES WEST OF
CANADIAN...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...CANADIAN AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3577 10037 3587 10096 3613 10070 3639 10065
      3633 10013
TIME...MOT...LOC 2339Z 268DEG 18KT 3642 10043 3593 10062 

HAIL...0.75IN
WIND...60MPH
 
$$

WARD
897 
WWUS54 KAMA 090002
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT MON AUG 8 2016

TXC357-393-090011-
/O.CAN.KAMA.SV.W.0254.000000T0000Z-160809T0015Z/
ROBERTS TX-OCHILTREE TX-
702 PM CDT MON AUG 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTS AND
SOUTHEASTERN OCHILTREE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3577 10037 3593 10054 3616 10055 3627 10050
      3622 10018
TIME...MOT...LOC 0001Z 268DEG 18KT 3643 10028 3594 10047 

$$

TXC211-295-090015-
/O.CON.KAMA.SV.W.0254.000000T0000Z-160809T0015Z/
HEMPHILL TX-LIPSCOMB TX-
702 PM CDT MON AUG 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN HEMPHILL AND SOUTHWESTERN LIPSCOMB COUNTIES...

AT 701 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DARROUZETT TO 5 MILES WEST OF CANADIAN...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB AND CANADIAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3577 10037 3593 10054 3616 10055 3627 10050
      3622 10018
TIME...MOT...LOC 0001Z 268DEG 18KT 3643 10028 3594 10047 

HAIL...0.75IN
WIND...60MPH
 
$$

WARD
675 
WWUS54 KAMA 090006
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT MON AUG 8 2016

TXC211-295-090016-
/O.EXP.KAMA.SV.W.0254.000000T0000Z-160809T0015Z/
HEMPHILL TX-LIPSCOMB TX-
706 PM CDT MON AUG 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HEMPHILL AND
SOUTHWESTERN LIPSCOMB COUNTIES WILL EXPIRE AT 715 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3577 10037 3593 10054 3616 10055 3627 10050
      3622 10018
TIME...MOT...LOC 0004Z 268DEG 18KT 3643 10028 3594 10047 

$$

WARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:15 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 8, 4:15 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
415 PM CDT MON AUG 8 2016

.SHORT TERM...Tonight...

Scattered showers and thunderstorms developing at this time in
western Texas Panhandle, where lack of widespread cloud cover has
allowed temperatures to rise into the 90s.  Other isolated showers
developing across southeast and southern Texas Panhandle where
deeper and richer moisture resides.  In spite of very weak flow
aloft, with little upper support or shear expected, the development
of low-level jet and moist warm air advection through 700 mb tonight
lead us to will continue to carry chance pops for scattered showers
and thunderstorms this evening.  After midnight, have kept chance
pops in eastern half of forecast area with slight chance elsewhere,
similar to pop structure offered by blend.  Do not expect much in
the way of severe thunderstorms, with gust potential lower than that
of recent days, owing to lower dewpoint depressions.  Slow-moving
storms will be capable of heavy rains however.

Cockrell

&&

.LONG TERM...Tuesday through Sunday...

Chances for thunderstorms decrease across the area for Tuesday and
Wednesday as mid level heights rise. With monsoonal moisture flowing
up from the southwest, cloud cover will be increased and temps will
remain in the lower to mid 90s for most. Inverted V soundings and
PWATs above the 90th percentile indicate any storms that do form
could have gusty winds and be efficient rain producers. With weak
deep layer shear, storm motions will be slow, thus localized flooding
could be an issue.

By Thursday, a positively tilted upper level trough approaches the
Panhandles. This will allow upper levels winds to pick up as the
upper level jet nears the area and chances for precip will increase
again. The end of the workweek will see a cold front push into the
area and bring the greatest chances at widespread rainfall. Models
begin to differ by Saturday in position and timing of trough passage
and increasingly become different by the end of the weekend. Have
kept a model blend for this time period as confidence was low on the
ECMWF solution of sending a shortwave through the southern CONUS.
Have kept the area dry for now, but if ECMWF is correct, pops may
need to be added after Saturday. At this point, no widespread severe
weather is expected through Sunday, but localized heavy rainfall
could lead to flooding issues with these efficient rain
producing/slow moving storms.

Beat

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                68  92  69  92  68 /  40  20  10  10  10
Beaver OK                  70  95  70  99  71 /  40  20  10  10  10
Boise City OK              65  92  64  95  65 /  40  20  20  20  20
Borger TX                  72  95  72  97  74 /  40  20  10  10   5
Boys Ranch TX              68  95  69  96  70 /  40  20  20  20  10
Canyon TX                  68  94  69  92  68 /  30  20  10  10  10
Clarendon TX               71  95  68  95  69 /  40  20  10  10  10
Dalhart TX                 67  92  67  96  67 /  40  20  20  20  20
Guymon OK                  68  95  69  96  70 /  40  20  20  20  10
Hereford TX                67  95  69  92  68 /  30  30  10  20  10
Lipscomb TX                72  96  71  96  72 /  40  20  10  10  10
Pampa TX                   69  95  70  95  70 /  30  20  10  10   5
Shamrock TX                71  95  70  96  70 /  30  20  10  10   5
Wellington TX              73  97  70 100  70 /  30  20  10  10   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

3/16
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON AUG 8 2016

OKZ001>003-TXZ001>020-091000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
336 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH
OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING
THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY
HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED
FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BEAT

In the hours before

Special weather statement, Aug 8, 2:47 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT MON AUG 8 2016

TXZ011-016-082030-
OLDHAM TX-DEAF SMITH TX-
247 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEAF SMITH AND OLDHAM
COUNTIES UNTIL 330 PM CDT...

AT 245 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 7 MILES
SOUTHEAST OF GLENRIO. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN...BOYS RANCH...WILDORADO AND SIMMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

NOTE: PREVIOUS SIGNIFICANT WEATHER ADVISORY ERRONEOUSLY INCLUDED
HUTCHINSON COUNTY. PLEASE DISREGARD PREVIOUS SPS.

&&

LAT...LON 3563 10256 3561 10217 3526 10217 3492 10253
      3508 10304
TIME...MOT...LOC 1945Z 249DEG 15KT 3557 10229 3511 10291

JC
Special weather statement, Aug 8, 4:23 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON AUG 8 2016

TXZ002>005-007-008-082145-
HANSFORD TX-OCHILTREE TX-LIPSCOMB TX-SHERMAN TX-MOORE TX-
HUTCHINSON TX-
423 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN
SHERMAN...NORTHWESTERN LIPSCOMB...NORTHERN OCHILTREE...HANSFORD AND
NORTHWESTERN HUTCHINSON COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF GRUVER...OR 6 MILES WEST OF SPEARMAN...MOVING
NORTHEAST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING FURTHER TO
THE NORTHEAST NEAR PERRYTON.

WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...BOOKER...GRUVER...FARNSWORTH...WAKA...MORSE AND
PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3587 10149 3607 10188 3650 10140 3650 10034
TIME...MOT...LOC 2119Z 236DEG 11KT 3622 10131

WARD
Special weather statement, Aug 8, 4:51 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT MON AUG 8 2016

OKZ003-TXZ004-005-082215-
BEAVER OK-OCHILTREE TX-LIPSCOMB TX-
451 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTON...MOVING EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...FOLLETT AND DARROUZETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000
TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075

WARD
Local storm report, Aug 8, 5:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT MON AUG 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     5 SW WAKA               36.24N 101.12W
08/08/2016  E60 MPH          HANSFORD           TX   STORM CHASER

&&

EVENT NUMBER AMA1600653

BEAT
Special weather statement, Aug 8, 5:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT MON AUG 8 2016

OKZ003-TXZ004-082315-
BEAVER OK-OCHILTREE TX-
527 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND
NORTHEASTERN OCHILTREE COUNTIES UNTIL 615 PM CDT...

AT 526 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5
MILES SOUTH OF BRYANS CORNER...OR 10 MILES NORTH OF
PERRYTON...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRYANS CORNER AND BALKO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3654 10044 3650 10049 3650 10055 3645 10055
      3644 10056 3639 10073 3651 10095 3663 10096
      3670 10085
TIME...MOT...LOC 2226Z 199DEG 8KT 3655 10080

WARD
Special weather statement, Aug 8, 5:40 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT MON AUG 8 2016

TXZ004-005-009-082330-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-
540 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...WESTERN
LIPSCOMB AND OCHILTREE COUNTIES UNTIL 630 PM CDT...

AT 540 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BALKO TO 21 MILES
SOUTHWEST OF WOLF CREEK PARK. MOVEMENT WAS EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...WOLF CREEK PARK AND FARNSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3606 10050 3606 10054 3587 10054 3596 10108
      3650 10092 3650 10043
TIME...MOT...LOC 2240Z 286DEG 15KT 3657 10074 3598 10091

WARD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:43 PM CDTSpecial Weather StatementAMAOldham47 min
Aug 8, 2:47 PM CDTSpecial Weather StatementAMAOldham43 min
Aug 8, 4:23 PM CDTSpecial Weather StatementAMAHansford, Ochiltree22 min
Aug 8, 4:47 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
Aug 8, 4:51 PM CDTSpecial Weather StatementAMALipscomb24 min
Aug 8, 5:40 PM CDTSpecial Weather StatementAMAOchiltree50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.